There has been a “significant increase” in overdoses in Abbotsford, according to a Fraser Health overdose alert.
The overdoses appear to be related to opioid substances with a pink/peach or green colour to it, the alert notes, also indicating an “almost immediate loss of consciousness” and a “high risk of overdose (OD) even from smoking.”
The overdose alert, issued by Fraser Health’s harm reduction team, was posted Thursday afternoon, and is asked to be taken down by Feb. 17.
#Overdose alert issued by @Fraserhealth for #Abbotsford. Significant increase in overdoses over past three weeks. Reports note almost immediate loss of consciousness and high risk of OD even from smoking it. pic.twitter.com/fyYnrgOnvX
— ᵈᵘˢᵗⁱⁿ ᵍᵒᵈᶠʳᵉʸ (@dustinrgodfrey) January 31, 2019
For safety, health officials ask people to avoid using alone where possible, and if you do use alone, ask someone to check on you. As well, officials recommend users stagger use with friends so someone is able to respond if required and to test your drugs by using small amounts first and taking it slowly.
If you see someone overdose, you are asked to call 911 immediately, open the individual’s airway and give breaths and to administer naloxone if you have it.